Hi, reduced from 7 to 6.5 just over a week ago and the last two days have had horrendous pain in my left shoulder. What do you think withdrawal or flare? I desperately want to stay on this dosage but will have to admit defeat if it’s a flare 😤😭
Shoulder pain: Hi, reduced from 7 to 6.5 just over... - PMRGCAuk
If pain only just come on doubt it’s withdrawal, that occurs almost immediately, and goes away after 4-6 days once body adjusted to new dose.
Are you sure you haven’t done anything to cause it? Have you tried a painkiller like paracetamol- if not then try for a day or two. If it helps it’s unlikely to be PMR related, if it doesn’t touch the pain then it may be a flare.
You may be able to catch it quickly by just increasing a couple of mg and returning to 6.5mg.
Are you using a slow tapering plan? If not might we wise to, you are getting to the level of Pred where life sometimes becomes more difficult, so you need all the help you can get .
See this for example - others are available
Thankyou so much, don’t think I have done anything to aggravate it but will try some pain killers first. Maybe the Portland wind has set it off!
Yes it’s certainly been a bit wild the last few days!
Hi Karina- are you in Portland, OR? I would love to connect with someone locally. I am not aware of any local groups.
Are you Portland Dorset ?
Yep, I’ve seen it advertised but unfortunately I am still working so can’t go! Hope it’s going well though, it’s so much better talking to people who know how you feel
I've only been to one meeting but hopefully will make the next one x
Can you let me know how it goes, do they have people going that have polymyalgia?
As far as I know, I'm the only one with PMR but they have people with CFS ,fibro and all sorts of chronic illness, it's just such an awkward time for me to get to and my daughter with Fibromyalgia is working so can never go , well done for continuing to work x
Why does life become more difficult at the 7, 6.5 mg level?
Think it coincides with the Adrenal glands - when they are trying to start up again. That obviously puts more stress on body overall - and as we know PMR or GCA just loves stress. So therefore more susceptible to flare.
Just my thoughts, no scientific evidence so far as I know.
Flare! Withdrawal starts immediately - not a week later.
And another slow reduction approach:
The lower you get, the gentler you have to be!
Oh pickles was hoping for better news! Am only reducing by half a mg a time and leaving 2 months between drops
That's a good approach - so that is flare I'm afraid, Don't worry - it doesn't mean you won't get lower, just not yet. Wait a month - try again. Rinse and repeat. It will work eventually!
And PS - yes, wind and weather isn't ideal...
You and I are at exactly the same dosage, and I had problems last week when I had been slowly heading for 6.5. I ended up shooting up to 10mg for 2 days, and I am now back on 7mg and feeling good. I have been going as slowly as you have DSNS, and think this is my level for now. I will try to reduce again after a big trip to New Zealand in Jan/Feb.
Good luck, and I hope you feel better soon.
I no longer have pain, but had a bad night last night, including heavy sweats. I think that was probably cos of dose reduction back to 7mg again, as I have not had sleep or sweating problems for a few months.
i will keep you posted, and you stay in touch too, and let me know how things are going.
As it is only the left shoulder and not both I wouldn't have thought it was a flare, but those more knowledgeable than I will no doubt correct me if I am mistaken. Perhaps you carried something heavy, like a full shopping bag, in the few days before the onset?
Hi, I tore the tendons in my shoulder last year, I thought it was just part of pred withdrawal, then when I saw Rheumy for a routine visit I mentioned it and he sent me for a scan, tendon's hanging in by a thread. My Physio thinks Pred softens the tendons and makes them easier to tear.
So funny, we have a neighborhood here called the heights....